Thunderstorm Wind, Meade
- When
- September 11, 5:30 PM CST
- Where
- Meade County, 11 mi SSE of Meade
- Measured
- 61 kt (70 mph) estimated gust
- Reported by
- GENERAL PUBLIC
- Coordinates
- 37.133, -100.250
A business band antenna was blown down by the high wind.
1 thunderstorm wind, 1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before the first event at Sep 11, 1:38 PM CST, 3 hours 52 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DODGE CITY KS 238 PM CDT SUN SEP 11 2005 .DISCUSSION... DAYS 1-2... UPPER ANALYSIS SHOWED THAT TEMPS ALOFT HAVE COOLED /H5 -7C/ AND MOISTENED AND THIS AGREES WITH WHAT IS SEEN ON WV IMAGERY. A LOOK AT THE SHORT TERM COMPOSITE SHOWS THE CAP IS ALREADY STARTING TO ERODE OUT WEST WHERE CONVERGENCE ALONG THE LEE TROUGH EXISTS. IN ADDITION, SHOWERS AND THUNDERSTORMS CONTINUE TO DEVELOP OVER NORTHWEST OK AHEAD OF AN UPPER LOW THAT WAS DOWN BY THE BIG BEND YESTERDAY. BOTH OF THESE FEATURES COULD PRODUCE AT LEAST ISOLATED TSTORM ACTIVITY THIS AFTERNOON OVER SOUTHWEST KANSAS. SO WILL COVER WITH A SLGT CHC POP OVER THE AREA. ON MONDAY, A STRONG VORT LOBE ROTATING AROUND THE MAIN UPPER LOW IN THE PAC NW TODAY WILL ROTATE AROUND AND LIFT NORTHEAST ACROSS THE CENTRAL ROCKIES TOMORROW. THIS SYSTEM WILL HELP TO BRING THE STRONGER WESTERLIES SOUTH ACROSS THE CENTRAL PLAINS BY TOMORROW AFTERNOON. AT THE SURFACE, A DRYLINE EXTENDING SOUTH OF A SURFACE LOW IN NEBRASKA WILL MIX EAST TO APPROXIMATELY A LBL-GCK-HLC LINE. WITHOUT ANY DISCERNIBLE UPPER WAVE TO HELP THINGS OUT AND WITH THE 12Z NAM SHOWING A WEAKER SIGNAL THAN YESTERDAYS RUNS IT DOES APPEAR THAT IF STORMS DO GO ALONG THE DRYLINE TOMORROW THEY WILL BE ISOLATED. IF THEY DO FORM, SOUTHERLY WINDS OF 20+KTS AT THE SURFACE VEERING TO WSW 30KTS AT H5 SET UP A FAVORABLE SHEAR PROFILE FOR SUPERCELLS GIVEN CAPES OF 1000-2000J/KG AHEAD OF DRYLINE. WILL GO WITH A 15 POP AND MENTION SEVERE SO THAT IT IS MENTIONED IN ZONES BUT AGAIN I THINK COVERAGE WILL BE ISOLATED. MAXES WILL BE HIGHEST JUST BEHIND THE DRYLINE AND COOLER DOWN IN THE SOUTHEAST. THE UPPER WAVE EJECTS RAPIDLY NORTHEAST ACROSS THE NORTHERN PLAINS MONDAY NIGHT LOWERING UPPER HEIGHTS IN THE AREA. THIS WILL FORCE THE COLD FRONT SOUTH THRU WESTERN KS DURING THE COOLER MORE STABLE MORNING HOURS SETTING UP OVER EASTERN KS AND NORTHWESTERN OK AND THE TX PANHANDLE BY AFTERNOON. WITH THE CONVERGENCE NEEDED FOR TSTORM DEVELOPMENT MOVING OUT OF SOUTHWEST KANSAS BY NOON WILL NOT CARRY ANY POPS FOR TOMORROW. MAXES WILL BE COOLER OBVIOUSLY BEHIND THE FRONT BUT WITH SUNSHINE EXPECTED TEMPS WILL STILL REACH THE 80S. DAYS 3-7... DID NOT MAKE ANY SIGNIFICANT CHANGES TO THE EXTENDED FORECAST AT THIS TIME. THE COLD FRONT WILL BE SOUTH OF THE FORECAST AREA AT THE BEGINNING OF THE PERIOD. THE GFS AND NAM BOTH SHOW A 100KT 250 MB JET MOVING TOWARD THE CENTRAL PLAINS TUESDAY NIGHT WITH MUCH OF WEST CENTRAL AND SOUTHWEST KANSAS UNDER THE LEFT EXIT REGION. MEAN RH VALUES ARE NOT REAL IMPRESSIVE BUT THINK LIFT WILL BE SIGNIFICANT ENOUGH TO SQUEEZE OUT SOME SHOWERS SO WILL LEAVE CHC/SLGT CHC POPS IN PLACE. SHOULD HAVE A COUPLE DAYS OF TEMPERATURES NEAR CLIMO BEFORE THE UPPER RIDGE BEGINS BUILDING A LITTLE BIT NEXT WEEKEND. INTO THE 8 TO 10 DAY PERIOD, THE GFS DEVELOPS A CLOSED SYSTEM ALONG THE WEST COAST AND BEGINS MOVING TOWARD THE CENTRAL PLAINS EARLY NEXT WEEK. NOT REAL CONFIDENT THIS WILL HAPPEN AS THE ENSEMBLE MEAN GENERALLY KEEPS THE TROUGH ALONG THE WEST COAST. WILL ADJUST 8-10 TEMPS AND PRECIPITATION TO NEAR NORMAL. && .PRELIMINARY POINT TEMPS/POPS... DDC 68 92 64 85 / 20 20 20 0 GCK 66 94 63 84 / 20 20 20 0 EHA 64 92 62 85 / 20 10 10 0 LBL 67 93 64 87 / 20 20 20 10 HYS 69 94 64 83 / 20 20 20 0 P28 70 89 70 90 / 20 20 20 10 && .DDC WATCHES/WARNINGS/ADVISORIES... NONE. && LACY/GERARD
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DODGE CITY KS 332 PM CDT SUN SEP 11 2005 KSZ030-031-043>046-061>066-074>081-084>090-121000- BARBER-CLARK-COMANCHE-EDWARDS-ELLIS-FINNEY-FORD-GRANT-GRAY-HAMILTON- HASKELL-HODGEMAN-KEARNY-KIOWA-LANE-MEADE-MORTON-NESS-PAWNEE-PRATT- RUSH-SCOTT-SEWARD-STAFFORD-STANTON-STEVENS-TREGO- 332 PM CDT SUN SEP 11 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST KANSAS. .DAY ONE...TODAY AND TONIGHT ISOLATED TO WIDELY SCATTERED THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND EVENING MAINLY ALONG AND EAST OF A LIBERAL TO GARDEN CITY TO HAYS LINE. THESE THUNDERSTORMS ARE NOT EXPECTED TO BE SEVERE. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THERE IS A SLIGHT RISK OF SEVERE WEATHER MONDAY AFTERNOON AFTER 3 PM CDT ALONG AND EAST OF A LIBERAL TO SCOTT CITY LINE. LARGE HAIL AND DAMAGING WINDS WILL BE THE PRIMARY THREATS, BUT AN ISOLATED TORNADO CANT BE RULED OUT IF STORMS DEVELOP AND CONTINUE INTO THE EVENING HOURS. A DRYLINE WILL SET UP OVER WESTERN KANSAS MONDAY AFTERNOON AND WILL PROVIDE THE CONVERGENCE NEEDED AT THE SURFACE FOR STORMS TO DEVELOP. WITH THE LACK OF ANY STRONG UPPER LEVEL SUPPORT, STORMS SHOULD BE ISOLATED. HOWEVER, WITH THE ATMOSPHERE BECOMING MODERATELY UNSTABLE AND WIND SHEAR ALOFT INCREASING ANY STORMS THAT DO DEVELOP WILL LIKELY BECOME SEVERE. THERE IS A CHANCE OF THUNDERSTORMS FROM TUESDAY NIGHT THROUGH THURSDAY. AT THIS TIME, IT DOES NOT LOOK AS IF ANY OF THESE STORMS WILL REACH SEVERE LIMITS. .SPOTTER ACTIVATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT. LACY
The Dodge City radar (KDDC), 74 km away, was scanning. The volume nearest the first event began at 23:30 UTC.
1 thunderstorm wind, 1 hail. Local standard time, as filed.
A business band antenna was blown down by the high wind.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Kansas in 2005Every state in 2005This day in weather historyWarnings in Kansas, September 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5474661, 5474662.